Alert archive / Kansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 43, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 8, 2021, 6:51 PM CDT for Osborne County, Kansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2021, 6:51 PM CDT (23:51 UTC)
- Expired
- May 8, 2021, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osborne County, KS
The radar
The Grand Island radar (KUEX), 124 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -649 J/kg
- Mixed-layer LCL
- 2080 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WUUS53 KGID 082351
SVRGID
KSC141-090030-
/O.NEW.KGID.SV.W.0043.210508T2351Z-210509T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Hastings NE
651 PM CDT Sat May 8 2021
The National Weather Service in Hastings has issued a
* Severe Thunderstorm Warning for...
Southern Osborne County in north central Kansas...
* Until 730 PM CDT.
* At 651 PM CDT, a severe thunderstorm was located near Natoma, or 20
miles northeast of Emmeram, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Natoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3930 9905 3936 9849 3913 9849 3913 9904
TIME...MOT...LOC 2351Z 266DEG 24KT 3922 9896
HAIL...1.00IN
WIND...60MPH
$$
Rossi1 follow-up statement
068
WWUS53 KGID 090030
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
730 PM CDT Sat May 8 2021
KSC141-090040-
/O.EXP.KGID.SV.W.0043.000000T0000Z-210509T0030Z/
Osborne KS-
730 PM CDT Sat May 8 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSBORNE COUNTY HAS
EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
north central Kansas.
LAT...LON 3930 9905 3936 9849 3913 9849 3913 9904
TIME...MOT...LOC 0030Z 266DEG 24KT 3924 9864
$$
RossiWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:27 PM CDT, 24 minutes earlier.
Area forecast discussion, May 8, 6:27 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 627 PM CDT Sat May 8 2021 .DISCUSSION...(This evening through Saturday) Issued at 242 PM CDT Sat May 8 2021 A few light returns are evident on radar this afternoon along a warm frontal boundary draped across the northwestern fringes of the local area. The dryline is located across western Kansas...and into southwestern Nebraska. So far...little if any precipitation from the light returns is reaching the ground...but continue to expect the radar to get more active over the next few hours as the associated area of low pressure across southeastern Colorado tracks east and a cold front crosses the local area late this afternoon through evening. This front is expected to be the focus of thunderstorm activity this evening as it rapidly tracks southeast and largely through the local area by around midnight tonight. At 3 PM...SPC mesoanalysis indicates around 500 J/KG of CAPE across south central Nebraska...increasing to near 2000 J/KG across north central Kansas. With the best shear values across north central Kansas and eastern fringes of the area...expect the strongest storms to be located where these parameters overlap...with all modes of severe weather possible...although large hail and damaging wind gusts remain the most favored. Latest NAM and CAMS are initiating convection a bit further northwest than previous runs...which makes sense given the current location of the front. As a result...expect convection to fire up in the 5 to 7 PM time frame stretching from Dawson to Valley county...rapidly intensifying and tracking east southeast as it crosses the tri-cities during the early evening hours. Again, while some hail and strong wind gusts cannot be ruled out with this initial convection, the more widespread and better changes for severe weather look to be just southeast of the tri- cities and into north central Kansas this evening where the combination of best shear and instability exist. With the quick progression of this system...expect the chance for thunderstorms to diminish rapidly behind the cold front...and for any post frontal precipitation to be winding down by daybreak Sunday. That said...Sunday still does not appear to be the nicest day as clouds are expected to linger along with breezy north winds and temperatures 15-25 degrees below recent days. In fact...Sunday will mark the first day of a prolonged stretch of below normal temperatures across the local area through at least mid week...as a trough aloft continues across the plains with off and on again small chances for light rain showers. Later in the week...expect high pressure to begin to nudge across the area from the west...with temperatures returning closer to normal and at least the chance for a few afternoon and evening thunderstorms Thursday through Saturday. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday) Issued at 622 PM CDT Sat May 8 2021 Thunderstorms have started to develop this evening. Most of the storms are to the south or southeast of the terminals at this time. Expect there to be more thunderstorms developing during the evening, but they should be mainly moved out of the area around midnight or a little after. Expect IFR ceilings through the night, perhaps lifting a little during the morning. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Rossi AVIATION...JCB
Hazardous weather outlook, May 8, 2:40 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 240 PM CDT Sat May 8 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 091945- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 240 PM CDT Sat May 8 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Thunderstorms are expected to develop across portions of the area this afternoon and evening. Some of these storms could be severe, mainly for areas along and south of a line extending from Alma, to Hastings, to York, NE. The primary threats will be large hail to around the size of golf balls and damaging winds to around 60 mph. An isolated tornado cannot be ruled out, especially across north central Kansas. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Areas of frost are possible Sunday night and Monday morning, primarily for areas north of Interstate 80 and west of Highway 281. Additional thunderstorm chances return to portions of the area Thursday evening, and again Friday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Reports of damaging wind gusts, hail of any size as well as funnel clouds or tornadoes are always appreciated. && More information may be obtained at the following web page: https://www.weather.gov/hastings Rossi
In the hours before
Local storm report, May 8, 6:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
637 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 4 NNW CODELL 39.24N 99.20W
05/08/2021 M1.50 INCH ROOKS KS TRAINED SPOTTER
DELAYED REPORT.
&&Local storm report, May 8, 6:38 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
638 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL LAWRENCE 40.29N 98.25W
05/08/2021 M1.00 INCH NUCKOLLS NE TRAINED SPOTTER
&&Local storm report, May 8, 6:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
645 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 7 N BOSTWICK 40.15N 98.19W
05/08/2021 M54 MPH NUCKOLLS NE MESONET
&&Local storm report, May 8, 6:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 6 NW NATOMA 39.25N 99.09W
05/08/2021 E1.00 INCH ROOKS KS TRAINED SPOTTER
&&
REEDLocal storm report, May 8, 6:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
647 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM HAIL LAWRENCE 40.29N 98.26W
05/08/2021 E1.00 INCH NUCKOLLS NE PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&
REEDLocal storm report, May 8, 6:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
648 PM CDT SAT MAY 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL COWLES 40.18N 98.45W
05/08/2021 M1.00 INCH WEBSTER NE PUBLIC
NICKLE TO QUARTER FB REPORT.
&&The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 6:33 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 29 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.